MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpul2020 ultra surgical smoke evacuation pencil device was being used during a breast augmentation procedure on (b)(6) 2025 when it was reported ¿plpul2020 plastic electrode holder snapped during use.¿.Further assessment questioning found that ¿no fragments were reported to have fallen into surgical site.The issue occurred when cleaning the tip of an electrode, this electrode was not the electrode that the plpul2020 has fitted when packaged.The tip was changed during the procedure.The plastic housing that secures the tip was reported to have been "broken.¿ the procedure was completed without the use of an alternate device and there was a 5-minute delay reported.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of ¿plastic electrode holder snapped during use¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 38 complaints, regarding 47 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if necessary to remove blade, unplug the pencil.Ensure that cam is in the lock position.Use a surgical clamp and pull blade forward.Replace with blade of choice.Confirm that blade is completely inserted and secure before activating pencil.Never force the blade into the pencil.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpul2020 ultra surgical smoke evacuation pencil device was being used during a breast augmentation procedure on (b)(6) 2025 when it was reported ¿plpul2020 plastic electrode holder snapped during use.¿ further assessment questioning found that ¿no fragments were reported to have fallen into surgical site.The issue occurred when cleaning the tip of an electrode, this electrode was not the electrode that the plpul2020 has fitted when packaged.The tip was changed during the procedure.The plastic housing that secures the tip was reported to have been "broken.¿ the procedure was completed without the use of an alternate device and there was a 5-minute delay reported.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23815323
Report Number1320894-2025-00282
Device Sequence Number15978665
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)280303(10)WM20250319
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20250319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/31/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic